The Annals of Probability

Normal and Stable Convergence of Integral Functions of the Empirical Distribution Function

Miklos Csorgo, Sandor Csorgo, Lajos Horvath, and David M. Mason

Full-text: Open access

Abstract

We prove general invariance principles for integral functions of the empirical process. As corollaries we derive probabilistic proofs of the sufficiency criteria for a distribution to belong to the domain of attraction of the normal and stable laws with index $0 < \alpha < 2$. In the process we obtain equivalent statements of these criteria in terms of the tail behaviour of the underlying quantile function. We also give a representation of any stable random variable with index $0 < \alpha < 2$ in terms of a linear combination of two independent and identically distributed Poisson integrals. The role of a fixed number of extreme terms is exactly determined.

Article information

Source
Ann. Probab., Volume 14, Number 1 (1986), 86-118.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176992618

Digital Object Identifier
doi:10.1214/aop/1176992618

Mathematical Reviews number (MathSciNet)
MR815961

Zentralblatt MATH identifier
0589.60030

JSTOR
links.jstor.org

Subjects
Primary: 60F17: Functional limit theorems; invariance principles
Secondary: 60F05: Central limit and other weak theorems 60E07: Infinitely divisible distributions; stable distributions

Keywords
Integral functionals empirical distribution function normal convergence criteria stable convergence criteria quantiles Poisson integrals

Citation

Csorgo, Miklos; Csorgo, Sandor; Horvath, Lajos; Mason, David M. Normal and Stable Convergence of Integral Functions of the Empirical Distribution Function. Ann. Probab. 14 (1986), no. 1, 86--118. doi:10.1214/aop/1176992618. https://projecteuclid.org/euclid.aop/1176992618


Export citation